Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 26, 2021, 6:06 AM EST for Meriwether County, Pike County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 6:06 AM EST (11:06 UTC)
- Expired
- Jan 26, 2021, 6:45 AM EST
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Meriwether County, GA, Pike County, GA
The radar
The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416
WWUS82 KFFC 261106
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
606 AM EST Tue Jan 26 2021
GAZ067-068-261145-
Meriwether GA-Pike GA-
606 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR MERIWETHER AND WESTERN PIKE
COUNTIES UNTIL 645 AM EST...
At 606 AM EST...a strong thunderstorm was near Saint Marks, or near
Greenville...moving east at 60 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Woodbury, Molena, Gay, Rocky Mount, Saint Marks, Hilltop,
Lifsey Springs, Odessadale, Hollonville, Alvaton, Imlac and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8486 3320 8449 3319 8450 3319 8448
3320 8447 3321 8441 3299 8434 3299 8449
3298 8450 3297 8485 3304 8487
TIME...MOT...LOC 1106Z 259DEG 52KT 3308 8478
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 5:27 AM EST, 39 minutes earlier.
Area forecast discussion, Jan 26, 5:27 AM EST, 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 527 AM EST Tue Jan 26 2021 .UPDATE... Cancelled the remainder of the TOR Watch. The strongest storms have now moved south of that Watch area. The tornado threat has lessened, but an isolated damaging wind gust cannot be ruled out. Locally heavy rainfall will also continue to be possible. && .PREV DISCUSSION... /Issued 416 AM EST Tue Jan 26 2021/ UPDATE... Cleared Haralson, Polk and Cherokee Counties for the TOR Watch. PREV DISCUSSION... /Issued 337 AM EST Tue Jan 26 2021/ UPDATE... Removed Floyd and Bartow counties from the TOR Watch. PREV DISCUSSION... /Issued 245 AM EST Tue Jan 26 2021/ SHORT TERM /Today through Wednesday/... A warm front currently remains entrenched across far NE Georgia this morning. Meanwhile, a cold front is moving across central Mississippi. Do expect the warm front to finally push north of the CWA this morning as the front approaches the state. The front is expected to approach NW portions of the state around 12Z this morning and move slowly south. The front should eventually become parallel to the mid level flow and stall south of the Interstate 20 corridor. Models continue to prog a low pressure wave developing across the northern Gulf and moving east along the stalled boundary on Wednesday. Strong storms have developed out ahead of the cold front across central Alabama. These storms will continue train into northern portions of the CWA early this morning while dropping slowly south. Parameters remain favorable for strong storms, including rotating thunderstorms capable of producing a tornado. MUCAPE values between 500-1000 J/KG are present along and ahead of the current line, while the 0-6km shear values range 60-70kt. In addition, there is some support in the 250mb range with a 90kt jet streak. The main area of concern is across portions of NW Georgia this morning, closest to the instability and forcing. Any threat for stronger storms will shift southward later this morning and early afternoon across southern portions of the CWA ahead of the cold front. Main hazards from severe storms today will be damaging wind gusts, especially within any bowing segments. However, a few tornadoes are possible, especially during the early half of the day when the shear is strongest. Locally heavy rainfall will also be possible. NListemaa LONG TERM /Wednesday Night through Monday/... Rain will be exiting at the start of the period as a cold front clears the area to the east. A brief window will exist late Wednesday night/early Thursday morning where perhaps a few light snow showers could be mustered in the northeast Georgia mountains. With very limited moisture, accumulations are not a concern at this point. High pressure will build into the area for Thursday. Temperatures will dip several degrees below normal with highs ranging from the 40s north to mid 50s south. After a cold Friday morning, temperatures will begin a quick rebound as the surface high shifts eastward and southerly flow returns. As such, temperatures will return back to normal by Friday and Saturday. Saturday appears largely dry at this point, but this will quickly change overnight and into Sunday morning as low pressure quickly moves into the Ohio Valley and drags a cold front into the area. Some timing discrepancies remain with the GFS representing a faster solution, but Sunday will be on the wet side. Thunder was not added at this point given low confidence on much in the way of instability. Drier conditions should return by early next week behind this system. RW AVIATION... 06Z Update... Main issue will be a line of showers and potentially thunderstorms moving through early this morning. Have sped up the timing by a few hours matching up with current radar trends. MVFR cigs have settled across the area this morning, not confident that IFR will be widespread...thinking more patchy. Gusty SW winds. Winds should turn more to the NW during the early evening. //ATL Confidence...06Z Update... MED confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 72 51 58 34 / 70 80 80 20 Atlanta 69 52 59 33 / 40 80 80 5 Blairsville 64 45 55 28 / 20 60 70 30 Cartersville 68 49 60 30 / 20 70 70 5 Columbus 74 56 64 36 / 80 90 90 0 Gainesville 68 50 57 33 / 40 70 80 20 Macon 75 56 62 36 / 70 80 90 0 Rome 69 49 60 32 / 20 60 60 5 Peachtree City 71 51 60 32 / 70 80 90 0 Vidalia 76 62 65 40 / 70 80 80 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....RW AVIATION...NListemaa
Hazardous weather outlook, Jan 26, 3:20 AM EST, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 AM EST Tue Jan 26 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Some strong to severe thunderstorms are possible early this morning ahead of a cold front for parts of north Georgia and west central Georgia. The primary threats will be strong to damaging wind gusts and the risk for a brief tornado. Locally heavy rainfall will also be possible. A risk for isolated severe storms with damaging wind gusts may continue in central Georgia into this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorm potential continues across mainly central Georgia Tuesday afternoon through Wednesday. The main threats will be gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to send any reports of severe weather.
In the hours before
Special weather statement, Jan 26, 3:14 AM EST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 AM EST Tue Jan 26 2021
GAZ030-041-260915-
Polk GA-Haralson GA-
314 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR POLK AND NORTHERN HARALSON
COUNTIES UNTIL 415 AM EST...
At 312 AM EST...strong thunderstorms with heavy rain were occuring
over areas that saw previous heavy rain earlier this morning. Be
prepared in case a flash flood warning is issued.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Fish Creek, Felton, Eubank Lake, Esom
Hill, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3408 8514 3408 8512 3410 8510 3410 8505
3408 8505 3408 8493 3395 8500 3395 8505
3390 8505 3390 8504 3389 8503 3386 8505
3380 8537 3399 8540
TIME...MOT...LOC 0812Z 251DEG 58KT 3391 8534Special weather statement, Jan 26, 3:37 AM EST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
337 AM EST Tue Jan 26 2021
GAZ021-031-032-260930-
Cobb GA-Cherokee GA-Paulding GA-
337 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COBB...SOUTHWESTERN
CHEROKEE AND PAULDING COUNTIES UNTIL 430 AM EST...
At 335 AM EST...strong thunderstorms with heavy rain were occuring
over areas that saw previous heavy rain earlier this morning. Be
prepared to take action in case a flood warning is issued.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Marietta, Dallas, Kennesaw, Woodstock, Acworth, Hiram, Braswell,
Yorkville, White Water Park, Burnt Hickory Ridge, Sweat Mountain,
Lost Mountain Park, Oak Grove, Kennesaw State University, Lebanon,
Cross Roads, Due West, Sandy Plains, New Hope and Hobgood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3395 8498 3402 8495 3408 8474 3408 8466
3411 8466 3417 8443 3411 8439 3411 8442
3405 8442 3398 8438 3383 8504 3390 8504
3390 8505 3395 8505
TIME...MOT...LOC 0835Z 251DEG 58KT 3403 8490Special weather statement, Jan 26, 5:09 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 AM EST Tue Jan 26 2021
GAZ052-053-066-261045-
Coweta GA-Troup GA-Heard GA-
509 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...NORTHERN TROUP
AND HEARD COUNTIES UNTIL 545 AM EST...
At 507 AM EST...a strong thunderstorm was over Big Springs, or 8
miles east of Wedowee...moving east at 45 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Hogansville, Ephesus, Centralhatchee, Corinth, Powers
Crossroads, Handy, Roosterville, Waresville, Frolona, Texas, Plant
Wansley, Harrisonville, Hillcrest, Wares Crossroads and Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3343 8516 3343 8502 3344 8499 3344 8494
3345 8493 3345 8487 3308 8487 3312 8523
3340 8529 3342 8529
TIME...MOT...LOC 1007Z 273DEG 40KT 3327 8535
WIND...50MPHSpecial weather statement, Jan 26, 5:31 AM EST, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 AM EST Tue Jan 26 2021
GAZ042-052>054-056-261115-
Fayette GA-Coweta GA-Carroll GA-Heard GA-Spalding GA-
531 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...COWETA...SOUTHERN
CARROLL...NORTHEASTERN HEARD AND WESTERN SPALDING COUNTIES UNTIL 615
AM EST...
At 530 AM EST...a strong thunderstorm was over Powers Crossroads, or
9 miles west of Newnan...moving east at 50 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, Tyrone, Senoia, Grantville,
Whitesburg, Brooks, Moreland, Sharpsburg, Turin, Haralson, Woolsey,
East Newnan, Corinth, Plant Yates, Starrs Mill, Inman, Cannongate and
Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3348 8504 3347 8439 3342 8440 3341 8439
3336 8440 3335 8436 3320 8436 3320 8439
3321 8440 3320 8450 3322 8451 3322 8465
3323 8465 3322 8469 3323 8470 3322 8485
3321 8485 3323 8487 3322 8505
TIME...MOT...LOC 1030Z 272DEG 44KT 3333 8495
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jan 26, 6:04 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
604 AM EST Tue Jan 26 2021
GAZ048-055>057-261145-
Clayton GA-Spalding GA-Newton GA-Henry GA-
604 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CLAYTON...SPALDING...SOUTHWESTERN
NEWTON AND HENRY COUNTIES UNTIL 645 AM EST...
At 604 AM EST...a strong thunderstorm was over Atlanta Motor
Speedway, or 7 miles southeast of Fayetteville...moving east at 55
mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, McDonough, Jonesboro, Stockbridge, Riverdale, Hampton,
Lovejoy, Locust Grove, Sunny Side, East Griffin, Lake Spivey,
Blacksville, Ola, Walker Mill, Luella, Jw Smith Reservoir, Flippen,
Highland Mills, Towalaga and Experiment.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3326 8444 3334 8438 3337 8440 3341 8439
3342 8440 3346 8438 3349 8440 3355 8439
3353 8399 3337 8399 3336 8403 3334 8403
3331 8406 3332 8407 3330 8407 3330 8410
3329 8409 3325 8412 3321 8412 3321 8445
TIME...MOT...LOC 1104Z 267DEG 49KT 3337 8435
WIND...50MPHSpecial weather statement, Jan 26, 6:06 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 AM EST Tue Jan 26 2021
GAZ067-068-261145-
Meriwether GA-Pike GA-
606 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR MERIWETHER AND WESTERN PIKE
COUNTIES UNTIL 645 AM EST...
At 606 AM EST...a strong thunderstorm was near Saint Marks, or near
Greenville...moving east at 60 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Woodbury, Molena, Gay, Rocky Mount, Saint Marks, Hilltop,
Lifsey Springs, Odessadale, Hollonville, Alvaton, Imlac and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8486 3320 8449 3319 8450 3319 8448
3320 8447 3321 8441 3299 8434 3299 8449
3298 8450 3297 8485 3304 8487
TIME...MOT...LOC 1106Z 259DEG 52KT 3308 8478
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:17 PM EST | Special Weather Statement | FFC | Catoosa, Walker | 28 min |
| Jan 25, 10:36 PM EST | Special Weather Statement | FFC | Chattooga | 24 min |
| Jan 25, 10:59 PM EST | Special Weather Statement | FFC | Gordon | 31 min |
| Jan 26, 1:19 AM EST | Special Weather Statement | FFC | Polk | 26 min |
| Jan 26, 1:45 AM EST | Special Weather Statement | FFC | Paulding | 30 min |
| Jan 26, 2:07 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 38 min |
| Jan 26, 2:15 AM EST | Tornado Warning | FFC | Cherokee, Cobb, Paulding | 15 min |
| Jan 26, 2:32 AM EST | Special Weather Statement | FFC | Cobb, Forsyth | 28 min |
| Jan 26, 2:56 AM EST | Special Weather Statement | FFC | Hall | 34 min |
| Jan 26, 3:14 AM EST | Special Weather Statement | FFC | Polk | 61 min |
| Jan 26, 3:37 AM EST | Special Weather Statement | FFC | Cobb, Paulding | 53 min |
| Jan 26, 5:09 AM EST | Special Weather Statement | FFC | Heard | 36 min |
| Jan 26, 5:31 AM EST | Special Weather Statement | FFC | Coweta, Fayette | 44 min |
| Jan 26, 5:34 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 41 min |
| Jan 26, 6:04 AM EST | Special Weather Statement | FFC | Henry, Spalding | 41 min |
| Jan 26, 6:09 AM EST | Severe Thunderstorm Warning | FFC | Fayette, Spalding | 33 min |
| Jan 26, 6:28 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton, Spalding | 32 min |
| Jan 26, 8:14 AM EST | River Flood Warning | FFC | Forsyth | 5 hr |
| Jan 26, 11:18 AM EST | Special Weather Statement | FFC | Twiggs | 27 min |
| Jan 26, 12:01 PM EST | Special Weather Statement | FFC | Laurens | 29 min |
| Jan 26, 12:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Jan 26, 1:15 PM EST | Special Weather Statement | FFC | Emanuel, Johnson | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.